Alert archive / Minnesota / Snow Advisories in 2008
Snow Advisory 2, NWS Grand Forks, ND
NWS Grand Forks, ND issued this snow advisory at Mar 20, 2008, 3:15 PM CDT for 5 counties in Minnesota; 5 counties in North Dakota. It took effect at Mar 20, 2008, 7:00 PM CDT. It was in force for 19 hr.
The area
The counties it named.
The facts
- Issued
- Mar 20, 2008, 3:15 PM CDT (20:15 UTC)
- In effect from
- Mar 20, 2008, 7:00 PM CDT
- Expired
- Mar 21, 2008, 1:33 PM CDT
- In force
- 19 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Clay County, MN, Grant County, MN, Otter Tail County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 119 km from the middle of the area, began a volume at 20:21 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 12:00Z, 8.3 hours before the alert went out and 219 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 755 m above ground
- 0-6 km bulk shear
- 65 kt
- 0-1 km storm-relative helicity
- 60 m²/s²
- 0-3 km storm-relative helicity
- 172 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KFGF 202015 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 315 PM CDT THU MAR 20 2008 ...EARLY SPRING SNOW HEADING FOR PARTS OF THE REGION... .SNOW WILL SPREAD ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA TONIGHT CONTINUING INTO FRIDAY. ACCUMULATIONS UP TO 5 INCHES CAN BE EXPECTED IN AND AROUND THE COMMUNITIES OF LISBON...FORMAN ...WAHPETON BRECKENRIDGE AND ELBOW LAKE. ROADWAYS MAY BECOME SLUSH AND SNOW COVERED MAKING FOR HAZARDOUS TRAVEL. ADJACENT TO THE ADVISORY AREA SNOW AMOUNTS OF 1 TO 3 INCHES CAN BE EXPECTED. THE SNOW WILL DIMINISH FROM WEST TO EAST DURING THE DAY FRIDAY. MNZ029-040-NDZ049-052-053-212100- /O.NEW.KFGF.SN.Y.0002.080321T0000Z-080321T2100Z/ WILKIN-GRANT-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...ELBOW LAKE...LISBON... GWINNER...WAHPETON 315 PM CDT THU MAR 20 2008 ...SNOW ADVISORY IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT FROM 7 PM THIS EVENING TO 4 PM CDT FRIDAY. SNOW WILL DEVELOP THIS EVENING AND CONTINUE OVERNIGHT INTO FRIDAY. ACCUMULATIONS UP TO 5 INCHES CAN BE EXPECTED BEFORE ENDING FRIDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
5 follow-up statements
000 WWUS43 KFGF 210228 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 928 PM CDT THU MAR 20 2008 ...EARLY SPRING SNOW WILL CONTINUE TONIGHT INTO FRIDAY... .SNOW WILL SPREAD ACROSS SOUTHEAST NORTH DAKOTA INTO WEST CENTRAL MINNESOTA TONIGHT AND CONTINUE INTO FRIDAY. ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN EXTREME SOUTHEAST NORTH DAKOTA NEAR THE NORTH AND SOUTH DAKOTA BORDER AREAS INTO WILKIN COUNTY. FURTHER NORTH...LIGHTER AMOUNTS WILL FALL AND SNOW AMOUNTS MAY VARY GREATLY FROM SOUTH TO NORTH. ROADS WILL BECOME SNOW COVERED MAKING FOR HAZARDOUS TRAVEL TONIGHT AND FRIDAY. THE SNOW WILL DIMINISH FROM WEST TO EAST DURING THE DAY FRIDAY. MNZ029-NDZ049-052-053-212100- /O.UPG.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/ /O.NEW.KFGF.HS.W.0001.080321T0228Z-080321T2100Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER... WAHPETON 928 PM CDT THU MAR 20 2008 ...HEAVY SNOW WARNING IN EFFECT UNTIL 4 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A HEAVY SNOW WARNING...WHICH IS IN EFFECT UNTIL 4 PM CDT FRIDAY. THE SNOW ADVISORY IS NO LONGER IN EFFECT. SNOW...HEAVY AT TIMES WILL CONTINUE TONIGHT INTO FRIDAY AFTERNOON IN THE LISBON...HAVANA...GWINNER...HANKINSON AND CAMPBELL AREAS. TOTAL ACCUMULATIONS OF 6 TO 9 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF FRIDAY AFTERNOON. THE HEAVIER SNOW TOTALS WILL OCCUR IN THE SOUTHERN PORTIONS OF SARGENT AND RICHLAND COUNTIES...WITH SLIGHTLY LOWER SNOW TOTALS IN THE NORTHERN PORTION OF RANSOM COUNTY. ROADS WILL BE SNOW COVERED AND SLIPPERY THROUGH FRIDAY...SO USE CAUTION IF TRAVELING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. ONLY TRAVEL IN AN EMERGENCY. IF YOU MUST...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ003-027-028-030-031-NDZ038-039-212100- /O.EXA.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/ CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL- BARNES-CASS- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...VALLEY CITY...FARGO 928 PM CDT THU MAR 20 2008 ...SNOW ADVISORY IN EFFECT UNTIL 4 PM CDT FRIDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 4 PM CDT FRIDAY. SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY IN VALLEY CITY...FERGUS FALLS...AND NEW YORK MILLS. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BEFORE THE SNOW ENDS FRIDAY AFTERNOON. THE HEAVIER SNOW AMOUNTS WILL FALL IN THE SOUTHERN PORTIONS OF BARNES...CASS...CLAY...BECKER AND OTTERTAIL COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ MNZ040-212100- /O.CON.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/ GRANT- INCLUDING THE CITY OF...ELBOW LAKE 928 PM CDT THU MAR 20 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT FRIDAY. SNOW WILL CONTINUE OVERNIGHT INTO FRIDAY AFTERNOON IN ELBOW LAKE. ACCUMULATIONS OF UP TO 5 INCHES CAN BE EXPECTED BEFORE THE SNOW ENDS FRIDAY AFTERNOON. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$ DK
000 WWUS43 KFGF 210929 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 429 AM CDT FRI MAR 21 2008 ...EARLY SPRING SNOW WILL CONTINUE TODAY... .SNOW WILL SPREAD ACROSS SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA TODAY. ACCUMULATIONS OF 6 INCHES OR MORE ARE POSSIBLE IN EXTREME SOUTHEAST NORTH DAKOTA NEAR THE NORTH AND SOUTH DAKOTA BORDER INTO WILKIN COUNTY. FARTHER NORTH...LOWER SNOW AMOUNTS WILL FALL AND SNOW AMOUNTS MAY VARY GREATLY FROM SOUTH TO NORTH. ROADS WILL BECOME SNOW COVERED MAKING FOR HAZARDOUS TRAVEL TODAY. THE SNOW WILL DIMINISH FROM WEST TO EAST DURING THE DAY FRIDAY. MNZ029-NDZ049-052-053-212100- /O.CON.KFGF.HS.W.0001.000000T0000Z-080321T2100Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER... WAHPETON 429 AM CDT FRI MAR 21 2008 ...HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A HEAVY SNOW WARNING REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SNOW...HEAVY AT TIMES WILL CONTINUE TODAY IN THE LISBON... HAVANA...GWINNER...HANKINSON AND CAMPBELL AREAS. TOTAL ACCUMULATIONS OF 6 TO 8 INCHES ARE POSSIBLE BEFORE THE SNOW TAPERS OFF THIS AFTERNOON. THE HEAVIER SNOW TOTALS WILL OCCUR IN THE SOUTHERN PORTIONS OF SARGENT AND RICHLAND COUNTIES...WITH SLIGHTLY LOWER SNOW TOTALS IN THE NORTHERN PORTION OF RANSOM COUNTY. ROADS WILL BE SNOW COVERED AND SLIPPERY THROUGH FRIDAY... SO USE CAUTION IF TRAVELING. A HEAVY SNOW WARNING MEANS SEVERE WINTER WEATHER CONDITIONS ARE EXPECTED OR OCCURRING. SIGNIFICANT AMOUNTS OF SNOW ARE FORECAST THAT WILL MAKE TRAVEL DANGEROUS. IF YOU MUST TRAVEL...KEEP AN EXTRA FLASHLIGHT...FOOD...AND WATER IN YOUR VEHICLE IN CASE OF AN EMERGENCY. $$ MNZ003-027-028-030-031-040-NDZ038-039-212100- /O.CON.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/ CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL- GRANT-BARNES-CASS- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...VALLEY CITY...FARGO 429 AM CDT FRI MAR 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SNOW WILL CONTINUE FRIDAY IN VALLEY CITY...FERGUS FALLS...AND NEW YORK MILLS. ACCUMULATIONS OF 2 TO 5 INCHES CAN BE EXPECTED BEFORE THE SNOW ENDS FRIDAY AFTERNOON. THE HEAVIER SNOW AMOUNTS WILL FALL IN THE SOUTHERN PORTIONS OF BARNES...CASS...CLAY...BECKER AND OTTER TAIL COUNTIES. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ HOPPES
000 WWUS43 KFGF 211327 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 827 AM CDT FRI MAR 21 2008 ...SNOW TAPERING OFF... .THE LIGHT SNOW HAS TAPERED OFF ACROSS EXTREME SOUTHEAST NORTH DAKOTA...BUT WILL CONTINUE FOR ANOTHER HOUR OR TWO ALONG THE INTERSTATE 94 CORRIDOR IN NORTH DAKOTA AND THE HIGHWAY 10 CORRIDOR IN MINNESOTA. MNZ029-NDZ049-052-053-211430- /O.CAN.KFGF.HS.W.0001.000000T0000Z-080321T2100Z/ WILKIN-RANSOM-SARGENT-RICHLAND- INCLUDING THE CITIES OF...BRECKENRIDGE...LISBON...GWINNER... WAHPETON 827 AM CDT FRI MAR 21 2008 ...HEAVY SNOW WARNING IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE HEAVY SNOW WARNING. MOST OF THE SNOW HAS ENDED ACROSS THE LISBON...LIDGERWOOD AND WAHPETON BRECKENRIDGE AREAS...WITH VERY LITTLE ADDITIONAL SNOWFALL EXPECTED. $$ MNZ003-027-028-030-031-040-NDZ038-039-212100- /O.CON.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/ CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL- GRANT-BARNES-CASS- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...VALLEY CITY...FARGO 827 AM CDT FRI MAR 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. SNOW WILL CONTINUE FROM VALLEY CITY TO FARGO MOORHEAD TO DETROIT LAKES FOR ANOTHER HOUR OR TWO. EVEN SO...ADDITIONAL SNOWFALL AMOUNTS SHOULD BE AN INCH OR LESS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ GODON
000 WWUS43 KFGF 211525 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 1025 AM CDT FRI MAR 21 2008 ...SNOW TAPERING OFF WEST OF THE FARGO MOORHEAD AREA... .LIGHT SNOW HAS CONTINUED TO TAPER OFF ALONG THE INTERSTATE 94 CORRIDOR IN NORTH DAKOTA...BUT CONTINUES TO FALL ALONG THE HIGHWAY 10 CORRIDOR IN MINNESOTA. ADDITIONAL SNOWFALL AMOUNTS ALONG THE HIGHWAY 10 CORRIDOR IN MINNESOTA SHOULD BE LESS THAN AN INCH. NDZ038-039-211630- /O.CAN.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/ BARNES-CASS- INCLUDING THE CITIES OF...VALLEY CITY...FARGO 1025 AM CDT FRI MAR 21 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE SNOW ADVISORY. ACCUMULATING SNOW HAS ENDED FROM VALLEY CITY TO THE FARGO MOORHEAD AREA. $$ MNZ003-027-028-030-031-040-212100- /O.CON.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/ CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL- GRANT- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE 1025 AM CDT FRI MAR 21 2008 ...SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON... A SNOW ADVISORY REMAINS IN EFFECT UNTIL 4 PM CDT THIS AFTERNOON. LIGHT SNOW WILL CONTINUE THROUGH THE NOON HOUR ACROSS THE HAWLEY...DETROIT LAKES...FERGUS FALLS AND PERHAM AREAS. ADDITIONAL SNOWFALL AMOUNTS SHOULD BE AN INCH OR LESS. A SNOW ADVISORY MEANS THAT PERIODS OF SNOW WILL CAUSE PRIMARILY TRAVEL DIFFICULTIES. BE PREPARED FOR SNOW COVERED ROADS AND LIMITED VISIBILITIES. USE CAUTION WHILE DRIVING. $$ GODON
000 WWUS43 KFGF 211833 WSWFGF URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 133 PM CDT FRI MAR 21 2008 ...SNOW ADVISORY IS CANCELLED... MNZ003-027-028-030-031-040-211945- /O.CAN.KFGF.SN.Y.0002.000000T0000Z-080321T2100Z/ CLAY-WEST BECKER-EAST BECKER-WEST OTTER TAIL-EAST OTTER TAIL- GRANT- INCLUDING THE CITIES OF...MOORHEAD...DETROIT LAKES...WOLF LAKE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE 133 PM CDT FRI MAR 21 2008 ...SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE SNOW ADVISORY. LIGHT SNOW WILL CONTINUE TO FALL ACROSS PORTIONS OF WEST CENTRAL MINNESOTA...BUT LITTLE ADDITIONAL ACCUMULATION IS EXPECTED. $$ GODON
What forecasters said that day
The local office's own words before this snow advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this snow advisory went out at Mar 20, 2:30 PM CDT, 45 minutes earlier.
Area forecast discussion, Mar 20, 2:30 PM CDT, 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
230 PM CDT THU MAR 20 2008
.DISCUSSION...
FORECAST CHALLENGE CONCERNS SNOW CHANCES/COVERAGE/AMOUNTS AND
TEMPERATURES.
NAM/GFS COMING INTO BETTER AGREEMENT WITH UPCOMING SYSTEM AND
SIMILAR IN THE FACT THAT THEY HAVE BEEN TRENDING FARTHER SOUTH WITH
HEAVIER SNOW BAND INTO SD. GFS HAS BEEN MOST CONSISTENT AND LINING
UP WITH CURRENT SNOWBAND SO WILL USE FOR DETAILS.
NW-SE ORIENTED SNOW BAND FROM SW ND TO SE SD LINING UP VERY WELL
WITH ENHANCED ZONE OF 700MB FRONTOGENETIC FORCING FROM GFS. THIS
ZONE TRANSLATES EAST OVERNIGHT INTO FRIDAY JUST GRAZING FAR SOUTHERN
FORECAST AREA. ISENTROPIC LIFT AND LOWERING CONDENSATION PRESSURE
DEFICITS REACH ND/SD BORDER AREA AROUND 00Z AND EXPAND NORTH AND
EAST OVERNIGHT TO ROUGHLY NORTH HALF OF FA. LIFT OVERALL IS FAIRLY
WEAK ACROSS FA WITH ONLY 1-2 GM/KG MIXING RATIOS. MOST IMPRESSIVE
LIFT LOOKS TO BE OVER EASTERN SD AROUND MIDNIGHT SHIFTING INTO S MN
FRIDAY AM. WITH MODEL SOUNDINGS ACROSS FAR SOUTH SUPPORTING ALL SNOW
AND WITH ABOVE REASONING WILL GO FOR A SNOW ADVISORY ALONG FAR
SOUTHERN TIER COUNTIES UNTIL 4PM FRIDAY FOR GENERAL 3-6 INCHES. SNOW
CHANCES/AMOUNTS WILL TAPER OFF QUICKLY FROM S-NE AS DRY EASTERLY
FLOW AROUND SURFACE HIGH WILL MAKE IT TOUGH TO SATURATE COLUMN OVER
NE FA. CLOUDS TO SLOWLY EXPAND E-NE AND SHOULD COVER ALL BUT NE
QUARTER OF FA BY MORNING. WITH MINIMAL COOLING THROUGH COLUMN AND
CLOUDS TEMPERATURES WILL NOT DROP OFF ALL THAT FAR EXCEPT UNDER LESS
CLOUD COVER OVER NE FA.
ISENTROPIC LIFT FROM VALLEY EAST FRIDAY AM SHIFTS TO FAR EASTERN FA
BY LATE AFTERNOON AS SURFACE LOW SHIFTS TOWARDS SOUTHERN GREAT
LAKES. WEAK IMPULSES DROPPING THROUGH INCREASING NW FLOW ALOFT AND
PERSISTENT WEAK SURFACE FORCING WILL NECESSITATE CONTINUED POPS
UNTIL SURFACE HIGH BUILDS INTO FA SATURDAY. GRADUAL COOLING THROUGH
COLUMN WILL LIMIT HIGH TEMPERATURES AT BEST INTO MID 30S.
AS HIGH SHIFTS EAST SUNDAY RETURN FLOW AND WARM ADVECTION MAY LEAD
TO SLIGHTLY WARMER TEMPERATURES DEPENDING ON SOLAR.
.LONG TERM MON-THU...
MODEL OF CHOICE FOR THE LONG RANGE PERIOD IS THE ECMWF. AT 500MB THE
FLOW STAYS FAIRLY ZONAL/ACTIVE. FOLLOWING THE ECMWF SOLUTION...SFC
HIGH SHOULD BE IN CONTROL FOR EARLY MON FOLLOWED BY A FRONT MOVING
IN LATER IN THE DAY MON/EARLY TUE. COULD BE SOME LIGHT PCPN AROUND
DUE TO THESE FEATURES...BUT WITH THE MAIN SFC LOW STAYING IN
SOUTHERN CANADA...AMOUNTS WOULD BE PRETTY LIGHT. IN THE WAKE OF THIS
SYSTEM...IT LOOKS PRETTY QUIET FOR WED/THU. THU STILL BEARS WATCHING
WITH THE GFS STILL TRYING TO SHOW A COLORADO LOW KICKING OUT AND
THEREFORE A POTENTIAL FOR A BIGGER PCPN PRODUCING SYSTEM FOR THE
NORTHERN PLAINS. AS FAR AS TEMPS GO...STUCK PRETTY CLOSE TO NORMALS.
&&
.AVIATION...
SHOULD BE A LOT OF DIFFERENCE BETWEEN THE THREE TAF SITES FOR THE
NEXT 24 HOURS. KFAR WILL BE CLOSEST TO THE SNOW BAND AND WILL
THEREFORE HAVE THE LOWEST CEILINGS/VSBYS. KGFK WILL TAKE LONGER TO
GET THESE LOWER CEILINGS/VSBYS...AND KBJI MAY NOT SEE ANY LIGHT SNOW
AT ALL UNTIL AFTER 18Z FRI. WINDS SHOULD BE FAIRLY CONSTANT FROM THE
EAST.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...SNOW ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
NDZ049-052-053.
MN...SNOW ADVISORY FROM 7 PM THIS EVENING TO 4 PM CDT FRIDAY FOR
MNZ029-040.
&&
VOELKER/GODONHazardous weather outlook, Mar 20, 7:00 AM CDT, 8 hours 15 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 700 AM CDT THU MAR 20 2008 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-211200- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 700 AM CDT THU MAR 20 2008 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT MEASURABLE SNOWFALL IS POSSIBLE OVER EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA TONIGHT. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY MEASURABLE SNOWFALL IS POSSIBLE OVER EASTERN NORTH DAKOTA...NORTHWEST AND WEST CENTRAL MINNESOTA ON FRIDAY. UP TO ONE INCH OF SNOWFALL ACCUMULATION CAN BE EXPECTED NORTH AND EAST OF A DEVILS LAKE TO GRAND FORKS TO WADENA LINE. ONE TO THREE INCHES OF SNOWFALL ACCUMULATION IS POSSIBLE IN THE NEW ROCKFORD...MAYVILLE AND DETROIT LAKES AREAS. FROM THREE TO SIX INCHES OF SNOWFALL ACCUMULATION IS POSSIBLE ALONG AND SOUTH OF A VALLEY CITY TO FARGO TO NEW YORK MILLS AREAS. .SPOTTER INFORMATION STATEMENT... SPOTTERS PLEASE PROVIDE SNOWFALL REPORTS. NG
Nearby
Snow Advisories in Minnesota, 2008Snow Advisories in North Dakota, 2008Every snow advisory in 2008
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.